Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 41, NWS Fort Worth, TX

October 12, 2001Ellis County, Hill County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 12, 2001, 11:33 PM CDT for Ellis County, Hill County, Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 12, 2001, 11:33 PM CDT (04:33 UTC)
Expired
Oct 13, 2001, 2:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ellis County, TX, Hill County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3184 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
3.7
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS74 KFWD 130434
FFWFTW
TXC139-217-349-130730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 PM CDT FRI OCT 12 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIS COUNTY IN NORTH CENTRAL TEXAS
  HILL COUNTY IN NORTH CENTRAL TEXAS
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 230 AM CDT

* AT 1133 PM CDT...WEATHER SERVICE DOPPLER RADAR DETECTED SHOWERS
  AND THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY RAIN FROM EMORY
  THROUGH BLOOMING GROVE...TO WACO. THESE STORMS WERE MOVING
  NORTHEAST AT 35 MPH. 

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3196 9709 3177 9695 3206 9609 3242 9651
          3216 9698 3207 9694

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 10:15 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 12, 10:15 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT FRI OCT 12 2001

UPDATED ZONES TO DROP TORNADO WATCH THAT EXPIRED AT 10 PM.
INCREASED WIND SPEEDS WITH FROPA.

.FWD...CAUTION ON AREA LAKES AFTER FROPA.

59

In the hours before

Local storm report, Oct 12, 5:38 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0534 PM    SIDNEY                    TX   1 INCH HAIL
10/12/01   COMANCHE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 12, 6:57 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0637 PM    5 NW GRAFORD              TX   .88 INCH HAIL
10/12/01   PALO PINTO                     REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 12, 7:07 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    PRIDDY                    TX   .75 INCH HAIL
10/12/01   MILLS                          REPORTED BY FIRE AND
                                          RESCUE.
Local storm report, Oct 12, 9:25 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0648 PM    2 NW GRAFORD              TX   60 MPH TSTM GUST
10/12/01   PALO PINTO                     REPORTED BY HAM RADIO
                                          OPERATOR.

0720 PM    VINEYARD                  TX   70 MPH TSTM GUST
10/12/01   JACK                           HAM REPORTED

0748 PM    HAMILTON                  TX   .88 INCH HAIL
10/12/01   HAMILTON                       REPORTED BY HAMILTON
                                          PD. .

0756 PM    DECATUR                   TX   TORNADO
10/12/01   WISE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          EXTENSIVE DAMAGE WITH
                                          HOMES DEMOLISHED AND A
                                          MAJOR GAS  LINE SEVERED

0800 PM    DECATUR                   TX   TORNADO
10/12/01   WISE                           REPORTED BY HAM RADIO
                                          OPERATOR. EXTENSIVE
                                          DAMAGE AROUND HOSPITAL
                                          AND LIPSEY ADDITION IN
                                          SOUTH DECATUR

0843 PM    VALLEY VIEW               TX   1.25 INCH HAIL
10/12/01   COOKE                          EMERGENCY MANAGEMENT
                                          REPORTED NEAR HWY 922
                                          AND FM 2848. ALSO
                                          REPORTED 65 MPH WINDS.
                                          GOLFBALL HAIL ALSO
                                          REPORTED IN SAME AREA
                                          AT 2046L.
Local storm report, Oct 12, 11:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT FRI OCT 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    ITASCA                    TX    MPH TSTM GUST
10/12/01   HILL                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          POWER LINES DOWN IN
                                          ITASCA.

1000 PM    THE COLONY                TX    MPH TSTM GUST
10/12/01   DENTON                         REPORTED BY HAM RADIO
                                          OPERATOR. 30 HOMES
                                          DAMAGED  ALONG WITH
                                          NUMEROUS POWER LINES
                                          DOWN.  RED CROSS HAS
                                          SET UP TEMPORARY
                                          SHELTER IN AREA.

1004 PM    VALLEY MILLS              TX    MPH TSTM GUST
10/12/01   MCLENNAN                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          POWER LINES DOWN, TREES
                                          UPROOTED AND SEVERAL
                                          HOMES DAMAGED.

1004 PM    VALLEY MILLS              TX    MPH TSTM GUST
10/12/01   BOSQUE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          POWER LINES, TREES
                                          UPROOTED AND HOMES
                                          DAMAGED .

1027 PM    GREENVILLE                TX   1 INCH HAIL
10/12/01   HUNT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1050 PM    BROOKSTON                 TX   .75 INCH HAIL
10/12/01   LAMAR                          15W OF PARIS.  REPORT
                                          RELAYED  FROM DPS
                                          SULPHUR SPRINGS VIA WFO
                                          SHREVEPORT V

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:02 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton43 min
Oct 12, 7:22 PM CDTTornado WarningFWDWise38 min
Oct 12, 7:50 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell55 min
Oct 12, 7:56 PM CDTTornado WarningFWDWise34 min
Oct 12, 8:10 PM CDTSevere Thunderstorm WarningFWDJohnson50 min
Oct 12, 8:12 PM CDTTornado WarningFWDDenton33 min
Oct 12, 8:17 PM CDTSevere Thunderstorm WarningFWDTarrant43 min
Oct 12, 8:22 PM CDTTornado WarningFWDCollin38 min
Oct 12, 8:37 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis53 min
Oct 12, 8:50 PM CDTTornado WarningFWDBosque, McLennan25 min
Oct 12, 8:54 PM CDTTornado WarningFWDGrayson51 min
Oct 12, 8:55 PM CDTSevere Thunderstorm WarningFWDHill50 min
Oct 12, 8:59 PM CDTSevere Thunderstorm WarningFWDCollin, Denton61 min
Oct 12, 9:16 PM CDTTornado WarningFWDBosque, McLennan29 min
Oct 12, 9:26 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall64 min
Oct 12, 9:32 PM CDTSevere Thunderstorm WarningFWDEllis58 min
Oct 12, 9:34 PM CDTSevere Thunderstorm WarningFWDFannin56 min
Oct 12, 9:40 PM CDTTornado WarningFWDHill, McLennan50 min
Oct 12, 9:42 PM CDTSevere Thunderstorm WarningFWDKaufman48 min
Oct 12, 9:48 PM CDTSevere Thunderstorm WarningFWDHunt42 min
Oct 12, 10:15 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar60 min
Oct 12, 10:30 PM CDTTornado WarningFWDHill, Navarro45 min
Oct 12, 10:32 PM CDTTornado WarningFWDMcLennan43 min
Oct 12, 10:58 PM CDTSevere Thunderstorm WarningFWDRains47 min
Oct 12, 11:31 PM CDTSevere Thunderstorm WarningFWDMilam59 min
Oct 12, 11:33 PM CDTSevere Thunderstorm WarningFWDHill, Navarro42 min
Oct 13, 12:28 AM CDTSevere Thunderstorm WarningFWDRobertson62 min
Oct 13, 12:34 AM CDTSevere Thunderstorm WarningFWDHenderson56 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.